MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported a scratch on an intraocular lens (iol) during implantation into the patient's eye.Patient contact was reported.The lens was destroyed and discarded.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: on the initial mdr the device was reported as destroyed and discarded by the customer however the device was returned to the manufacturer.Therefore the (b)(4) that was entered on the initial mdr is no longer applicable.Additional information: through follow up the customer confirmed that the lens was in contact with the eye and then the scratch was noticed.There was no injury to the patient.A backup lens was used to complete the procedure.The replacement lens information was not provided as it was not readily available.There was no incision enlargement and no vitrectomy.The patient is ok.Device available for evaluation? yes, returned to manufacturer on 01/16/2017.Device returned to manufacturer? yes.As the device was returned to the manufacturer the (b)(4) that was entered on the initial mdr no longer applies.The returned device was evaluated and therefore (b)(4) have now been entered in evaluation codes.As a result of the additional information provided the (b)(4) that was entered on the initial mdr has now been updated to (b)(4).Device evaluation: visual inspection at 10x microscope magnification was performed.There was no indication of viscoelastics on the returned cartridge.The lens was stuck and torn at the cartridge tube.The reported device problem (scratches) could not be verified since the lens was stuck in the cartridge.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6236083
Report Number2648035-2017-00050
Device Sequence Number10828490
Product Code HQL
UDI-Device Identifier05050474548664
UDI-Public(01)05050474548664(17)200504
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/04/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE 1MTEC30, LOT CB40892